MAUDE Adverse Event Report: ABBOTT MEDICAL Masters Series Mechanical Heart Valve; Heart-Valve, Mechanical

ABBOTT MEDICAL Masters Series Mechanical Heart Valve; Heart-Valve, Mechanical
Model Number 27AJ-501
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 27mm sjm masters series mechanical heart valve was chosen for an aortic valve replacement surgery due to severe aortic stenosis.During device preparation, the leaflets movement tested using a leaflet tester and confirmed it was moving normally.During the operation, when the valve was successfully implanted, the physician found that the valve leaflets were not opening properly due to the obstruction of tissue structure under the valve.So, the regent valve was removed and replaced by another 27mm sjm masters series mechanical heart valve while patient on bypass.The operation was finally completed.The cardiopulmonary bypass time was prolonged, yet it did not cause any significant adverse effects.The patient was in stable condition.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of incomplete coaptation was reported.The device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on all available information, the root cause of the leaflet immobility could not be conclusively determined.
 
Event or Problem Description
It was reported that on (b)(6)2025, a 27mm sjm masters series mechanical heart valve was chosen for a aortic valve replacement surgery due to severe aortic stenosis.During device preparation, the leaflets movement tested using a leaflet tester and confirmed it was moving normally.During the operation, when the valve was successfully implanted, the physician found that the valve leaflets were not opening properly due to the obstruction of tissue structure under the valve.So the regent valve was removed and replaced by another 27mm sjm masters series mechanical heart valve while patient on bypass.The operation was finally completed.The cardiopulmonary bypass time was prolonged, yet it did not cause any significant adverse effects.The patient was in stable condition.
 
Additional Manufacturer Narrative
An event of incomplete coaptation was reported.The device was returned to abbott for investigation.The device was returned to abbott for investigation.No anomalies were found with the valve leaflets with both leaflets able to fully open and close without resistance.The functional testing confirmed that hydrodynamic parameters of effective orifice area and regurgitation fraction met the product requirements.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, including functional testing, and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
Masters Series Mechanical Heart Valve
Common Device Name
Heart-Valve, Mechanical
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg# 2648612
lot 20 b st caguas
caguas 00725
PR   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key24085614
Report Number2135147-2026-00323
Device Sequence Number12231997
Product Code LWQ
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27AJ-501
Device Catalogue Number27AJ-501
Device Lot NumberC00019057
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/02/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2025
Supplement Date Received by Manufacturer03/03/2026
07/16/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date03/11/2026
08/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient Weight187 LB